What are the side effects of Mycomune and Defcort as compared to wysolone for Nephrotic syndrome?
User rating for this question
Hello Doctor, My Name is XXXX. My wife suffers from Nephrotic Syndrome. She was prescribed Wysolone 20 mg 4 tablets a day (total 80 mg/day) for 2 months and eventually tapered to 2.5 mg/day over a period of 7 - 8 months. She suffered a vision blur ( retinal vein occlusion) in the right eye for which she was administered Lucentis eye injection. Now , she is taking Mycomune S 360 for controlling her protein loss. however she has been advised to use Defcort 6 by the nephrologist as he says that the immunosuppressant works better along with the steroid as a combination therapy. i want to know what are the side effects of this steroid as compared to wysolone and whether she will have futrther eye problems. her BP is 140/90. PLease advice. thank you.
Posted Sun, 26 Jan 2014 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer.....given below Detailed answer... Hello, Thanks for the query. I feel sorry for the problems being faced by your wife. DEFCORT ( DEFLAZACORT ) is a glucocorticoid which is derrived from prednisolone and 6 mg of DEFCORT is approximately equivalent to 5 mg of prednisolone. The datas suggest that DEFCORT has less severe side effects on bone,carbohydrate metabolism and less GI side effects and that is the reason your nephrologist has prescribed it. As far as retinal vein occlusion is concerned,some visual loss is expected after the event and extent of loss depends upon severity and site of occlusion. As far as prognosis is concerned,it is said that retinal vein occlusion recurrs in about one in six people ( either in same eye or other eye ) over the five years following on from it. It's prevention can be done by following .... Prompt and good control of blood pressure and diabetes Reduction of high cholesterol Quitting smoking,if any Doing regular exercises And reduction of weight,if you are overweight. I hope it helps,however you may revert to me for any further query. Best of luck
People also viewed
- Replacement wysolone nephrotic syndrome
- Wysolone tablet nephrotic syndrome
- Nephrotic syndrome wysolone syroup
- Is upper right abdominal or stomach pain a side effect of suprax?
- Nephrotic syndrome wysolone
- Nephrotic syndrome wysolone dosage
- Is bloody, black, or tarry stools a side effect of triamcinolone?
- Side effects of haematinic capsules
- Is unexplained bleeding or bruising a side effect of terbinafine?
- Parit d capsules side effects
- Side effects of parvon spas capsules
- Pamsvax capsules side effects
- Is stinging skinburning or bleeding skin a side effect of vaniqa?
- Parvon spas capsules effects
- Is swelling of the feet or lower legs a side effect of adderall?